Just a short update here. The twice weekly Kyprolis/Dex IV infusion treatments are going pretty well and bringing the myeloma under control, that’s the main thing. The kidneys are slowly coming back to normal from their near shut-down due to excess myeloma cells, and I’m able to drink water a little better now, though still not enough. The nausea and throwing up has finally stopped (thank God!!), that was getting really scary there for a few weeks, could hardly keep any food or even water down. Sometimes even one sip of water would send me to the toilet vomiting. The kidneys are very important!
So the appetite is returning to normal, and I’m weaning myself all the junk food I had to eat to get through that episode . . . for some reason all I wanted to eat was potato chips, oranges and chocolate milk! Well, I’m discovering electrolyte replacement drinks are giving me the postassium and other minerals I need to get off those things, so have been experimenting with various ones of those, coconut water, etc., to get rehydrated after the weeks of vomiting. So every day I take one of those, and am slowly taking a few more basic vitamin supplements as well. But only a fraction of what I was taking before, I cannot overload my system with excess supplements right now. Healthy food is finally starting to taste better than junk food, tho still can barely look at a vegetable.
Unfortunately, my hair is starting to seriously thin out from the treatments, and this has been more upsetting to me than just about anything, not knowing if it’s going to go all the way or what. So am getting scarves and a hat, just in case. It will grow back once the treatments stop, it did last year after I stopped five months of the Velcade. Vanity trumps all, it would seem.
But at least things are on the improvement. The oncologist said I had a “lucky escape” this time but personally I feel it was the prayer of everyone who has prayed for me to pull through this episode, not blind luck, that has helped turn things around. That, and the ultra-expensive drug I’m getting pumped into me every week. So thank you all for your prayers, and please continue to keep it up thru these chemo treatments until remission and there is no more myeloma blog here. . . . Love to you all.
And your spirits seem to have risen a bit — good to hear!ReplyDelete
Concern about losing your hair isn't a vain thing. A woman's hair is an important part of her identity. But I think everyone understands what a cancer patient goes through, and if you wear scarves and hats for a time, you will look great!ReplyDelete
May God be with you, and bless you..ReplyDelete